Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Opportunistic InfectionsOpportunistic Infections
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Tremor in Hand, progressive symptoms
Feb 25, 2001

My husband is 31 yrs old and was diagnosed with HIV in July of '99. At that time his VL=>500,000, CD4=48, he had PCP and weighed 156 lbs at 6' tall. He started taking Crixivan and Combivir and Bactrim immediately. His numbers now are VL=undetectable and CD4=420, weighs 200 lbs, and stopped taking bactrim. He's been doing very well, but recently some things haven't seemed quite right. His memory isn't as good as it used to be. He has night sweats every so often. He has complained about tingling in his hands that comes and goes. This last weekend, he had a spell where his left hand shook so bad he couldn't eat with it. It was gone after 5 - 10 sec. I'm just wondering if this could be a sign of something worse coming. I plan on bringing this to his doc's attention at his next quarterly numbers appt. in 2 weeks. Until then, I was hoping for some information so that I can prepare questions and concerns. Thank you so much for your help now, and in the past.

Response from Dr. Feinberg

It is possible that your husband has developed a nervous system problem. It's hard to tell from your description whether the episode of hand shaking was a seizure or not. The tingling could be a sign of peripheral neuropathy, although that usually starts in the fet and only occasionally affects the hands. Memory problems may be a sign of dementia. These are my initial thoughts about possible explanations, but the best thing that you can do is to make sure that all of your husband's recent problems are described as accurately as possible to his physician. Good luck!


Previous
HIV+ with HIV- partner
Next
HIV- patient with toxoplasmosis

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement